Flash Flood, Lauderdale
- When
- February 15, 8:40 AM CST to 8:05 PM CST
- Where
- Lauderdale County, Florence
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
a few roads flooded in city
4 flash flood, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 15, 2:56 AM CST, 5 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 256 AM CST SAT FEB 15 2003 COMPLEX AND ACTIVE WEATHER WILL CONTINUE NEXT 48 HOURS. CURRENT SFC ANALYSIS SHOWING LOW OVER SRN MO WITH A WARM FRONT EXTENDING EWD TO TO AROUND PAH THEN SEWD INTO NE AL. WARMER AIR APPEARS TO BE MAKING PROGRESS INTO ERN SECTION OF THE FA NOW WITH TEMPS AT HSV... FORT PAYNE...AND GAD JUMPING FROM THE LOWER/MID 50S TO LOWER 60S PAST COUPLE OF HOURS. EXPECT WARM ADVECTION TO ALLOW TEMPS TO RISE INTO THE MID UPPER 60S TODAY EVEN WITH CLOUD COVER/RAIN. MAIN UPPER TROF STILL BACK OVER THE SRN PLAINS BUT EXPECT SEVERAL WEAK S/WVS TO EJECT OUT OF THE TROF DURING THE DAY TODAY. ONE SUCH WEAK S/WV PASSING THROUGH FORECAST AREA NOW WITH KHTX RADAR SHOWING PRECIP COVERAGE FILLING BACK IN ACROSS NORTH AL PAST HOUR OR SO. WITH VERY MOIST AIRMASS IN PLACE...PWS SHOULD APPROACH 1.50 INCHES THIS AFTERNOON AND EVENING...RAINFALL WILL BE LOCALLY HEAVY. RAINFALL AMOUNTS FROM YDAY RANGED FROM 2.5 INCHES ACROSS MOST OF LAUDERDALE COUNTY...TO AROUND AN INCH EASTWARD ALONG THE TN BORDER... TO AROUND A QUARTER INCH OVER CULLMAN COUNTY. STILL APPEARS BEST CHANCE OF HEAVIEST RAIN WILL OCCUR FROM LATE THIS AFTERNOON INTO SUNDAY MORNING AS SFC LOW MOVES INTO NRN AL...UPPER TROF MOVES EWD... AND RIGHT ENTRANCE REGION OF UPPER JET ALIGNS OVER AREA. EXPECT TOTAL ADDITIONAL QPF AMOUNTS OF 1 TO 3 INCHES ACROSS ENTIRE AREA THROUGH SUNDAY AFTERNOON. WILL EXTEND FLOOD WATCH THROUGH MIDDAY SUNDAY. SPC STILL HAS N AL IN SLGT RISK AREA FOR LATER TODAY AND TONIGHT. CANNOT RULE OUT A STRONG STORM OR TWO BUT FOR THE MOST PART SEVERE THREAT LOOKS RELATIVELY LOW. LOW LEVEL WINDS WEAKEN WITH TIME AND CLOUDS WILL LIMIT OVERALL INSTABILITY. OVERALL TREND HAS BEEN TO BE A BIT SLOWER WITH MOVEMENT OF SFC LOW AND PREFER ETA TIMING. PRECIP SHOULD DECREASE IN INTENSITY DURING DAY ON SUNDAY AS SFC LOW WEAKENS AND BEGINS TRANSFERRING TO EAST COAST. ETA STRONGEST WITH DAMMING DOWN EAST SIDES OF APPALACHIANS WITH 1048 MB HIGH OVER NEW ENGLAND. LOW LEVEL COLD AIR WEDGE WILL LIKELY MAKE IT INTO EASTERN COUNTIES SUNDAY MORNING. COLDER AIR WILL ALSO BE MOVING INTO NW ALABAMA BY THEN BEHIND COLD FRONT. TEMP FCST QUITE TRICKY...12Z TEMPS WILL PROBABLY BE HIGH FOR SUNDAY ACROSS MOST OF AREA...ALTHOUGH AS SFC LOW/TROF WEAKEN OVER AREA MAY SEE A TONGUE OF SLIGHTLY WARMER AIR EXTENDING NORTHWARD OVER CENTRAL SECTIONS OF THE FORECAST AREA. NEEDLESS TO SAY...LARGE TEMP VARIATIONS OVER A SHORT AREA SEEM LIKELY. RAIN SHOULD BE OVER WITH BY LATE IN THE DAY SUNDAY...BUT SOME DRIZZLE MAY LAST INTO THE EVENING HOURS. SKIES SHOULD BEGIN TO CLEAR BY LATE IN THE DAY ON MONDAY. WILL NOT MAKE ANY SIG CHANGES TO EXTENDED EXCEPT TREND WED TO MOSTLY CLOUDY. ANOTHER SIG STORM STILL APPEARS POSSIBLE FOR THE END OF THE WEEK. PRELIM NUMBERS... HSV 67/54 54/35 44 ++84 MSL 67/51 51/33 44 ++83 .HUN...FLOOD WATCH ALL OF NORTH ALABAMA THROUGH MIDDAY SUNDAY. ZIKA
ALZ001>010-016-151930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CST SAT FEB 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(TODAY AND TONIGHT)... A FLOOD WATCH REMAINS IN EFFECT FOR TODAY THOUGH MIDDAY SUNDAY FOR ALL OF NORTH ALABAMA. A LOW PRESSURE SYSTEM WILL SLOWLY APPROACH THE REGION...BRINGING PERIODS OF RAIN AND THUNDERSTORMS THROUGH TONIGHT. RAIN WILL BE LOCALLY HEAVY AT TIMES...WITH ADDITIONAL RAINFALL AMOUNTS RANGING FROM ONE TO THREE INCHES. SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS CAN BE EXPECTED. A FEW THUNDERSTORMS WILL ALSO DEVELOP TODAY AND TONIGHT. A FEW OF THE STORMS MAY BE STRONG. WIND GUSTS UP TO 40 MPH WILL BE THE MAIN THREAT WITH ANY STRONGER STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)... PERIODS OF RAIN WILL CONTINUE THROUGH MIDDAY SUNDAY...SOME OF IT LOCALLY HEAVY. PRECIPITATION WILL BEGIN TO TAPER OFF BY SUNDAY NIGHT AS A COLD FRONT MOVES THROUGH. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY AND TONIGHT. ANY FLOODING REPORTS WOULD BE APPRECIATED THROUGHOUT THE PERIOD. MR
ALZ001>010-016-151300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 510 AM CST SAT FEB 15 2003 ...FLOOD WATCH IN EFFECT THROUGH MIDDAY SUNDAY... AN AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WILL MOVE EASTWARD ACROSS NORTH ALABAMA AFFECTING AREAS MAINLY WEST OF I-65 THROUGH 7 AM. RAINFALL AMOUNTS WILL AVERAGE AROUND 1/4 OF AN INCH...WITH AMOUNTS UP TO 1/2 INCH POSSIBLE WHERE THUNDERSTORMS OCCUR. ZIKA
ALZ001>010-016-151500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 700 AM CST SAT FEB 15 2003 ...FLOOD WATCH IN EFFECT THROUGH MIDDAY SUNDAY... AN AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH PARTS OF NORTH ALABAMA...MAINLY WEST OF A HUNTSVILLE TO GUNTERSVILLE LINE THROUGH 9 AM. RAINFALL AMOUNTS WILL AVERAGE AROUND 1/4 OF AN INCH...WITH AMOUNTS UP TO 1/2 INCH POSSIBLE WHERE THUNDERSTORMS OCCUR. ZIKA
The national radar mosaic for the moment the first event began.
4 flash flood, 2 thunderstorm wind. Local standard time, as filed.
a few roads flooded in city
Flash flooding occurred.
County road 150 flooded with a few outlying roads closed.
Flash flooding with a few roads flooded.
a few power lines blown down
a few trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347289, 5347286, 5347288, 5347287, 5347290, 5347291.